MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC

COVIDIEN LP LLC NORTH HAVEN SURGIPRO; MESH, SURGICAL, POLYMERIC
Model Number SPM-149
Medical Device Problem Codes Mechanics Altered (2984); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Emotional Changes (1831); Granuloma (1876); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Nausea (1970); Pain (1994); Scar Tissue (2060); Vomiting (2144); Hernia (2240); Discomfort (2330); Fibrosis (3167); Constipation (3274); Unspecified Gastrointestinal Problem (4491); Nodule (4551); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a hernia.It was reported that after the implant, the patient experienced recurrence, adhesions, bowel difficulties, nausea, vomiting, pain, failure of mesh, mental pain, disability, impairment, loss of enjoyment of life, and defective mesh.Post-operative patient treatment included exploratory laparotomy, component separation, small bowel resection, and removal of mesh.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced inflammation, bleeding, serosal tears, recurrence, adhesions, bowel difficulties, nausea, vomiting, pain, failure of mesh, mental pain, disability, impairment, loss of enjoyment of life, and defective mesh.Post-operative patient treatment included medication, exploratory laparotomy, adhesiolysis, primary repair of serosal tears, bilateral transversus abdominus release, preperitoneal dissection, component separation, small bowel resection, removal of mesh and hernia repair with new meshes.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional info: a1, a4, b1, b5, b6, b7, d4 (lot #), g1, h6 (patient codes, ime e2402: portion of ileum with diverticula, labs abnormal for hemoglobin), & additional codes medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a ventral hernia.It was reported that after the implant, the patient experienced inflammation, bleeding, serosal tears, recurrence, adhesions, boweldifficulties, nausea, vomiting, pain, failure of mesh, mental pain, disability, impairment, loss of enjoyment of life, defective mesh, submucosal lipoma, portion of ileum with diverticula, foreign body-type granulomas, fibrosis, interstitial hemorrhage, labs abnormal for hemoglobin, abdominal pain, tenderness, open enterotomy, constipation, & scarring.Post-operative patient treatment included medication, exploratory laparotomy, adhesiolysis, primary repair of serosal tears, bilateral transversus abdominus release, preperitoneal dissection, component separation, small bowel resection, mesh revision, removal of mesh, hernia repair with new meshes, ct scan, x-ray, primary repair of hernia, hospitalization, use of jp drain, oral pain medication, epidural, & physical & occupational therapy evaluations.

Brand Name
SURGIPRO
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer (Section G)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
Manufacturer Contact
mike bocchino
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
8006464633
MDR Report Key13459675
Report Number1219930-2022-00446
Device Sequence Number4628056
Product Code FTL
UDI-Device Identifier10884521101333
UDI-Public10884521101333
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K915526
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPM-149
Device Catalogue NumberSPM-149
Device Lot NumberADAI042
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer02/07/2024
07/09/2025
Initial Report FDA Received Date02/04/2022
Supplement Report FDA Received Date02/08/2024
07/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Disability;
Patient SexMale
Patient Weight118 KG